IgA deficiency evidence after anti-TNF-α treatment in a psoriatic arthritis patient: case report
AbstractIt is known that the use of anti-TNF-α drugs is related to an increased incidence of infective diseases. This therapy can not be administered to patients having active infections and it has to be considered with caution in case of acquired or congenital immunodeficiency diseases. We report the case of a 28-years-old man affected by psoriatic arthritis; he developed some infections during treatment with TNF-α blockers. The infections were caused by a selective IgA deficiency, that was not evident before the anti-TNF-α blockers administration and disappeared after withdrawing the biological therapy. This case-report draws our attention to the possibility of cases of subclinical immunodeficiency, unknown by the patients, but important in the prognosis and in the therapeutic approach to these diseases. Therefore, it is important to evaluate carefully the immunologic status of patients during the pre-therapeutic screening for TNF-α blocking therapy.
- Abstract views: 564
- PDF: 1215
Copyright (c) 2012 S. Iervolino, M. Lofrano, M.N.D. Di Minno, F. Foglia, R. Scarpa, R. Peluso
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.